Alert archive / Colorado / Freeze Warnings in 2016
Freeze Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this freeze warning at Oct 4, 2016, 2:56 PM MDT for 16 counties in Colorado. It took effect at Oct 5, 2016, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2016, 2:56 PM MDT (20:56 UTC)
- In effect from
- Oct 5, 2016, 3:00 AM MDT
- Expired
- Oct 5, 2016, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686 WWUS75 KBOU 042056 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 256 PM MDT TUE OCT 4 2016 COZ038>051-050500- /O.NEW.KBOU.FZ.W.0001.161005T0900Z-161005T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 256 PM MDT TUE OCT 4 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. * TEMPERATURE...LOWS WILL RANGE FROM THE MID 20S TO MID 30S. * IMPACTS...TENDER VEGETATION COULD BE KILLED OR SEVERELY DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
734 WWUS75 KBOU 050230 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 830 PM MDT TUE OCT 4 2016 COZ038>051-050900- /O.CON.KBOU.FZ.W.0001.161005T0900Z-161005T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 830 PM MDT TUE OCT 4 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... * TEMPERATURE...LOWS WILL RANGE FROM THE MID 20S TO MID 30S. WARMEST AREAS WILL BE URBAN AREAS...COLDEST OVER RURAL LOW LYING AREAS. * IMPACTS...TENDER VEGETATION COULD BE KILLED OR SEVERELY DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
736 WWUS75 KBOU 051118 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 518 AM MDT WED OCT 5 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT TODAY FOR THE PLAINS OF NORTHEAST COLORADO... .CURRENT TEMPERATURES OVER THE PLAINS OF NORTHEAST COLORADO ARE MAINLY IN THE 30S...WITH A FEW LOWER 40S NEAR THE FOOTHILLS AND IN THE WINDIER AREAS. THERE ARE A COUPLE SPOTS WERE READINGS HAVE ALREADY GOTTEN TO FREEZING AND BELOW...NAMELY OVER THE CHEYENNE RIDGE IN NORTHERN WELD COUNTY AND AROUND LIMON. AS THERE ARE STILL A COUPLE HOURS LEFT UNTIL SUNRISE AS WELL AS THE CHANCE THAT WINDS IN SOME AREAS WILL DECREASE OR CEASE ALL TOGETHER...THE CHANCE OF FREEZING TEMPERATURES STILL EXISTS ACROSS MOST OF THE PLAINS OF NORTHEASTERN COLORADO. COZ038>051-051500- /O.CON.KBOU.FZ.W.0001.000000T0000Z-161005T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 518 AM MDT WED OCT 5 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TEMPERATURE...LOWS WILL RANGE FROM THE MID 20S TO MID 30S. WARMEST AREAS WILL BE URBAN AREAS...COLDEST OVER RURAL LOW LYING AREAS. * IMPACTS...TENDER VEGETATION COULD BE KILLED OR SEVERELY DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
427 WWUS75 KBOU 051501 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 901 AM MDT WED OCT 5 2016 COZ038>051-051615- /O.EXP.KBOU.FZ.W.0001.000000T0000Z-161005T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 901 AM MDT WED OCT 5 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... CURRENT CONDITIONS DO NOT WARRANT A FREEZE WARNING ON THE PLAINS. TEMPERATURES DID REACH INTO THE LOWER 30S FOR AREAS WITHIN THE WARNING OVERNIGHT. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 4, 2:55 PM MDT, 1 minute earlier.
Area forecast discussion, Oct 4, 2:55 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service Denver/Boulder CO 255 PM MDT Tue Oct 4 2016 .SHORT TERM...(This evening through Wednesday) Issued at 243 PM MDT Tue Oct 4 2016 For tonight...an increasing west/southwesterly flow aloft with a flat ridge of high pressure shifting eastward. In the mountains...mid and upper level moisture will start to increase after midnight...with the next trough embedded in a strong flow aloft over nwrn NV. Still some lingering snow showers in some of the high mountain locations so will keep isold snow shower coverage there through this evening. Across the northeast plains...west/northwest winds this aftn will decouple with mainly light drainage winds by late this evening. Overall...mostly clear skies overnight with light winds could produce sub freezing temperatures over areas of the cwa. For this reason will issue a Freeze Warning for the Urban Corridor and Northeast Plains...from 09z-15z Wed. On Wednesday...increasing mid and upper level QG ascent over wrn CO by the aftn as the trough moves into wrn UT. Strong southwesterly flow aloft with a 100kt upper jet stretching from srn UT to across northeast CO. Will reintroduce the chance of snow to the high country on Wednesday...initially zone 31 then zones 33/34 by the aftn. Across the northeast plains...another day of near normal temperatures with increasing southwesterly winds by the aftn. .LONG TERM...(Wednesday night through Tuesday) Issued at 243 PM MDT Tue Oct 4 2016 An upper level trough over the Great Basin will produce a southwest flow aloft over Colorado Wednesday night. There should be be enough moisture embedded in the strong flow aloft to produce orographic snow over the mountains. Higher locations may see a few inches by Thursday morning. Still significant difference on the strength and track of the upper level trough for Thursday. The 12z ECMWF is weaker, quicker, and takes a more northerly track than the 12z GFS. If the ECMWF solution ends up correct it will be warmer and drier than the current forecast. For now, will go with a compromised approach and keep the chance for showers in the forecast. Raised the snow level some since even the GFS is slightly warmer. It will dry Friday behind the trough. Again if the latest ECMWF ends up being closer to the correct solution, temperatures will be warmer than advertised. An upper level ridge building over the western CONUS will drift east and affect Colorado this weekend. This is expected to bring mild and dry conditions through the weekend. The ECMWF has a couple of short wave troughs under cutting the ridge Sunday and Monday. Meanwhile the GFS is weaker and dry with these features. Will have low pops in the forecast over the mountains for this. Flow aloft becomes more progressive next week. Models still searching for a consensus on the pattern. For now, it appears temperatures will be near normal to slightly above with mainly dry conditions. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 243 PM MDT Tue Oct 4 2016 VFR conditions with no cig/vsby restrictions. westerly winds at this time should decrease transition to drainage this evening. On Wednesday...light winds in the morning then southwesterly winds expected ahead of the next an approaching storm system. && .BOU WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 3 AM to 9 AM MDT Wednesday for COZ038>051. && SHORT TERM...Cooper LONG TERM...Meier AVIATION...Cooper
Hazardous weather outlook, Oct 4, 11:17 AM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1117 AM MDT TUE OCT 4 2016 COZ030>051-051730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1117 AM MDT TUE OCT 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT IT WILL PARTLY TO MOSTLY CLOUDY IN THE MOUNTAINS WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON...WITH GUSTY WESTERLY WINDS 15 TO 25 MPH WITH SOME GUSTS TO 40 MPH ABOVE TIMBERLINE. DRY AND BREEZY AT TIMES ACROSS THE NORTHEAST PLAINS THIS AFTERNOON WITH TEMPERATURES NEAR SEASONAL NORMALS. IT WILL REMAIN DRY OVERNIGHT. AN UPPER LEVEL RIDGE WILL BE OVER THE REGION WITH A DRIER WESTERLY FLOW ALOFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEATHER SYSTEM WILL BRING SNOW TO THE HIGH COUNTRY STARTING ON WEDNESDAY, THEN SPREADING RAIN SHOWERS OVER THE NORTHERN PLAINS WEDNESDAY NIGHT AS A COLD FRONT PUSHES IN. A STRONGER COLD FRONT WILL PUSH IN THURSDAY FOR SNOW LEVELS DOWN TO NEAR 6500 FEET POTENTIALLY. THE MOUNTAINS WILL SEE ACCUMULATING SNOW, AND THERE IS A SLIGHT CHANCE OF SOME SNOW MIXING IN OVER THE PALMER DIVIDE AND OVER THE NORTHERN PLAINS. THE SYSTEM WILL MOVE QUICKLY OUT OF THE AREA THURSDAY NIGHT AS AN UPPER RIDGE PUSHES IN FROM THE WEST FOR THE WEEKEND. FRIDAY THROUGH MONDAY WILL FEATURE DRY WEATHER UNDER MOSTLY CLEAR SKIES AND WARMING TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Freeze Warnings in Colorado, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.